Skip to main content

Research Repository

Advanced Search

The structure of mean equicontinuous group actions

Fuhrmann, Gabriel; Gröger, Maik; Lenz, Daniel

The structure of mean equicontinuous group actions Thumbnail


Maik Gröger

Daniel Lenz


We study mean equicontinuous actions of locally compact σ-compact amenable groups on compact metric spaces. In this setting, we establish the equivalence of mean equicontinuity and topo-isomorphy to the maximal equicontinuous factor and provide a characterization of mean equicontinuity of an action via properties of its product. This characterization enables us to show the equivalence of mean equicontinuity and the weaker notion of Besicovitch-mean equicontinuity in fairly high generality, including actions of abelian groups as well as minimal actions of general groups. In the minimal case, we further conclude that mean equicontinuity is equivalent to discrete spectrum with continuous eigenfunctions. Applications of our results yield a new class of non-abelian mean equicontinuous examples as well as a characterization of those extensions of mean equicontinuous actions which are still mean equicontinuous.


Fuhrmann, G., Gröger, M., & Lenz, D. (2022). The structure of mean equicontinuous group actions. Israel Journal of Mathematics, 247, 75-123.

Journal Article Type Article
Online Publication Date Mar 6, 2022
Publication Date 2022
Deposit Date May 13, 2022
Publicly Available Date May 13, 2022
Journal Israel Journal of Mathematics
Print ISSN 0021-2172
Electronic ISSN 1565-8511
Publisher Springer
Peer Reviewed Peer Reviewed
Volume 247
Pages 75-123


Published Journal Article (Advance online version) (471 Kb)

Publisher Licence URL

Copyright Statement
Advance online version Open Access. This article is distributed under the terms of the Creative Commons Attribution License (CC-BY 4.0), which permits any use, distribution and reproduction in any medium, provided the original author(s) and source are credited.

You might also like

Downloadable Citations